Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 12, 2020, 5:40 PM CDT for 6 counties in Mississippi. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 5:40 PM CDT (22:40 UTC)
- Expired
- Apr 12, 2020, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Choctaw County, MS, Clay County, MS, Lowndes County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:30 PM CDT | FLASH FLOOD | 2 E Columbus, MS | SEVERAL ROADS FLOODED ON THE EAST SIDE OF COLUMBUS...REPORTED BY LOWNDES EOC. |
| Apr 12, 7:40 PM CDT | FLASH FLOOD | Starkville, MS | A FEW ROADS WERE FLOODED...REPORTED BY OKTIBBEHA EOC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677
WGUS54 KJAN 122240
FFWJAN
MSC019-025-087-105-155-159-130245-
/O.NEW.KJAN.FF.W.0050.200412T2240Z-200413T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
540 PM CDT Sun Apr 12 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Choctaw County in central Mississippi...
Oktibbeha County in northeastern Mississippi...
Northwestern Winston County in east central Mississippi...
Eastern Webster County in north central Mississippi...
Clay County in northeastern Mississippi...
Lowndes County in northeastern Mississippi...
* Until 945 PM CDT.
* At 539 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to four inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Montpelier,
Ackerman, Caledonia, Maben, Mathiston, Crawford, Sessums, Craig
Springs, Longview, Oktoc, Bent Oak, Clarkson, Steens, Pheba,
Muldrow and Pala Alto.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3329 8830 3329 8892 3312 8932 3372 8921
3372 8919 3374 8919 3374 8904 3376 8893
3381 8893 3381 8872 3368 8872 3367 8849
3365 8851 3367 8846 3367 8842 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
EC1 follow-up statement
187
WGUS74 KJAN 130020
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
720 PM CDT Sun Apr 12 2020
MSC019-025-087-105-155-159-130245-
/O.CON.KJAN.FF.W.0050.000000T0000Z-200413T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw MS-Oktibbeha MS-Winston MS-Webster MS-Clay MS-Lowndes MS-
720 PM CDT Sun Apr 12 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
CHOCTAW...OKTIBBEHA...NORTHWESTERN WINSTON...EASTERN WEBSTER...CLAY
AND LOWNDES COUNTIES...
At 719 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to six inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Montpelier, Ackerman,
Caledonia, Maben, Mathiston, Crawford, Sessums, Craig Springs,
Longview, Oktoc, Bent Oak, Clarkson, Steens, Pheba, Muldrow and Pala
Alto.
Additional rainfall amounts of two inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3329 8830 3329 8892 3312 8932 3372 8921
3372 8919 3374 8919 3374 8904 3376 8893
3381 8893 3381 8872 3368 8872 3367 8849
3365 8851 3367 8846 3367 8842 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 3:47 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 12, 3:47 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
347 PM CDT Sun Apr 12 2020
...SEVERE WEATHER IS LIKELY TO CONTINUE INTO THIS EVENING ACROSS
OUR REGION...
.DISCUSSION...
This afternoon through Monday...QLCS workings its way across the
northern portions of the area this afternoon, and there have been
a few confirmed tornadoes associated with it. Further south a
strong cap has inhibited the growth of any discrete cells, but as
the forcing continues to increase across the area, anticipate the
cap to weaken late this afternoon. Storms are strengthening just
south of our area and moving northeast. These storms will need to
be monitored closely as the environment is well conducive for
tornadoes, for areas mainly east of I-55. A PDS tornado watch is
in affect for most of the area for the potential of strong and
long track tornadoes, and this will continue through 8PM.
The severe threat will continue into this evening mainly for the
eastern portions of the area, until the cold front moves east later
this evening. The shower/storms will end from west to east later
this evening into the early overnight hours. The surface gradient
will strengthen behind the front across the delta this evening,
with gusts from 30-40mph out of the northwest. The winds will
diminish overnight. Strong high pressure ridging will build in
overnight with lows ranging from the mid 40s in the north, to
mid/upper 50s across the Pine Belt Region. A nice day is on tap
for Monday with highs ranging from the upper 50s in the delta to
mid 70s in the Pine Belt region. /15/
Tomorrow night through Saturday...
Behind the influence of today's storm system, the region transitions
to a relatively cooler and drier weather pattern. The CONUS becomes
dominated by a broad trough, with weakly southwesterly flow in place
over much of the south. Cooler temperatures moving in as
north/northeasterly winds filter in on the east side of high
pressure building in over the central US. Both high temperatures and
low temps will be about 10 degrees below seasonal normals through
midweek, with a mostly dry forecast. A weak shortwave rippling
through the flow aloft pushes some precip up into the southeastern
portions of the forecast area Tuesday night. High pressure ridge
axis slips to the east by Thursday and winds pick up a southerly
component through the end of the week. Southerly winds moving warmer
temps up into the region and a slow warming trend wraps up the week.
&&
.AVIATION...
18Z TAF discussion:
A mix of VFR/MVFR/IFR conditions prevail at TAF sites and this
will continue through much of the period. A strong storm system is
moving across the area today and this will bring widespread
showers and thunderstorms. Some of these storms will be severe
with the potential for long track tornadoes. A tornado watch is in
effect for all TAF sites with the exception of HBG/PIB. Gusty
south winds will continue through the day, but a cold front will
move through overnight with the winds becoming northwesterly./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 54 66 47 70 / 78 5 0 2
Meridian 58 71 47 71 / 95 3 0 2
Vicksburg 52 64 47 66 / 85 2 0 2
Hattiesburg 59 76 50 77 / 91 4 0 7
Natchez 52 66 47 69 / 69 2 0 4
Greenville 47 59 43 58 / 78 1 0 4
Greenwood 49 62 44 62 / 90 1 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&
15/HJSHazardous weather outlook, Apr 12, 4:19 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 419 PM CDT Sun Apr 12 2020 ARZ074-075-LAZ007>009-015-016-MSZ032-034>038-040>044-047>049- 132130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Choctaw-Washington-Humphreys-Holmes-Attala-Winston- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ019-025>031-033-132130- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Oktibbeha- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of and north central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through this evening FLOODING THREAT...Elevated TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. MSZ018-132130- Bolivar- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through this evening FLOODING THREAT...Elevated TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. MSZ039-045-046-050>052-132130- Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through this evening FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. LAZ023>025-MSZ053-054-059>062-072-132130- Franklin LA-Catahoula-Tensas-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Marion- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. MSZ055>058-063>066-073-074-132130- Simpson-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Lamar-Forrest- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. LAZ026-132130- Concordia- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 12, 3:19 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TORNADO 3 SSE LAKE CITY 32.88N 90.48W
04/12/2020 YAZOO MS PUBLIC
MULT REPORTS AND VIDEO.
0221 PM TSTM WND DMG 4 S KOSCIUSKO 33.01N 89.60W
04/12/2020 ATTALA MS PUBLIC
TREES DOWN.
&&Local storm report, Apr 12, 4:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 3 N MACON 33.16N 88.56W
04/12/2020 NOXUBEE MS BROADCAST MEDIA
MULTIPLE REPORTS OF MOBILE HOMES FLIPPED,
SEMI TRUCKS ROLLED OVER, AND POWER LINES
DOWN JUST NORTH OF MACON ON I-45.
&&
JNELocal storm report, Apr 12, 5:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 3 N MACON 33.16N 88.56W
04/12/2020 NOXUBEE MS BROADCAST MEDIA
CORRECTS PREVIOUS TORNADO REPORT FROM 3 N
MACON. MULTIPLE REPORTS OF MOBILE HOMES
FLIPPED, SEMI TRUCKS ROLLED OVER, AND POWER
LINES DOWN JUST NORTH OF MACON ON HWY-45.
&&
JNELocal storm report, Apr 12, 5:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO 7 SW COLLINS 31.57N 89.64W
04/12/2020 COVINGTON MS PUBLIC
DAMAGE TO HOMES AND POWER POLES.
&&Local storm report, Apr 12, 5:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 5 W BIGBEE VALLEY 33.24N 88.43W
04/12/2020 NOXUBEE MS BROADCAST MEDIA
TREES AND POWER LINES DOWN ON HIGHWAY 388
AND GAVIN RD JUST EAST OF BROOKSVILLE.
&&
JNELocal storm report, Apr 12, 5:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 5 ESE ZAMA 32.95N 89.29W
04/12/2020 WINSTON MS LAW ENFORCEMENT
SEVERAL REPORTS OF FLOODED ROADS INCLUDING
ONE ROAD WASHED OUT NEAR PRATTSBURG.
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:22 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 38 min |
| Apr 12, 8:51 AM CDT | Special Weather Statement | JAN | Yazoo | 39 min |
| Apr 12, 9:46 AM CDT | Special Weather Statement | JAN | Holmes, Humphreys | 44 min |
| Apr 12, 9:50 AM CDT | Special Weather Statement | JAN | Attala | 40 min |
| Apr 12, 10:46 AM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Apr 12, 10:50 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 29 min |
| Apr 12, 12:16 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 59 min |
| Apr 12, 12:21 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 12, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 37 min |
| Apr 12, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| Apr 12, 1:05 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 55 min |
| Apr 12, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Scott, Winston | 39 min |
| Apr 12, 1:39 PM CDT | Special Weather Statement | JAN | Winston | 51 min |
| Apr 12, 1:40 PM CDT | Tornado Warning | JAN | Attala, Holmes | 65 min |
| Apr 12, 1:48 PM CDT | Special Weather Statement | JAN | Winston | 42 min |
| Apr 12, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 48 min |
| Apr 12, 2:51 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 54 min |
| Apr 12, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 54 min |
| Apr 12, 2:56 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Apr 12, 2:58 PM CDT | Tornado Warning | JAN | Winston | 26 min |
| Apr 12, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Apr 12, 3:14 PM CDT | Tornado Warning | JAN | Noxubee | 45 min |
| Apr 12, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Apr 12, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 20 min |
| Apr 12, 3:29 PM CDT | Tornado Warning | JAN | Lowndes | 31 min |
| Apr 12, 3:39 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 66 min |
| Apr 12, 3:45 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Leake, Neshoba, Noxubee, Winston | 4 hr |
| Apr 12, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 35 min |
| Apr 12, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 50 min |
| Apr 12, 4:28 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 47 min |
| Apr 12, 4:28 PM CDT | Tornado Warning | JAN | Jasper, Jones | 62 min |
| Apr 12, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 41 min |
| Apr 12, 5:01 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 59 min |
| Apr 12, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 29 min |
| Apr 12, 5:06 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 38 min |
| Apr 12, 5:06 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 31 min |
| Apr 12, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 41 min |
| Apr 12, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Humphreys, Issaquena, Sharkey, Warren, Yazoo | 39 min |
| Apr 12, 5:44 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 35 min |
| Apr 12, 5:45 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 31 min |
| Apr 12, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 44 min |
| Apr 12, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 47 min |
| Apr 12, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 17 min |
| Apr 12, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 43 min |
| Apr 12, 6:21 PM CDT | Flash Flood Warning | JAN | Lauderdale | 114 min |
| Apr 12, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Montgomery, Webster | 51 min |
| Apr 12, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 65 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.